MAUDE Adverse Event Report: MEDLINE RENEWAL MEDLINE RENEWAL REPROCESSED ARTHROSCOPIC SHAVER; ARTHROSCOPE ACCESSORY

MEDLINE RENEWAL MEDLINE RENEWAL REPROCESSED ARTHROSCOPIC SHAVER; ARTHROSCOPE ACCESSORY
Model Number 375-950-100
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to medline renewal for evaluation.Upon receipt, medline renewal confirmed the device had been reprocessed.Our evaluation confirmed that the device contained traces of metal shavings.Therefore, the reported issue was confirmed.It is unknown if the metal shavings were flushed from the site.Our investigation included both an inspection of the returned device, and a review of the device history record (dhr).We reconfirmed that all processes were conducted as required, and that the device met inspection and lubrication requirements prior to packaging and release.Unfortunately, the root cause of the device failure is unknown at this time.Per the device instructions for use (ifu), if a rotating shaver or bur contacts another surgical instrument during activation, device integrity and effectiveness may be compromised.Therefore in the event that contact occurs, the user should inspect the device before proceeding.There was no adverse patient consequences or additional medical intervention required as a result of the incident.However, due to the metal shavings and the reported delay in the procedure to obtain a new device, medline renewal is filing this medwatch report.
 
Event or Problem Description
Medline renewal received a report indicating that a reprocessed stryker formula" round bur, model 375-950-100, left metal shavings inside the surgical site during use.Another device was readily available to complete the procedure; therefore no patient harm or additional medical intervention was reported as a result of the incident.

Brand Name
MEDLINE RENEWAL REPROCESSED ARTHROSCOPIC SHAVER
Common Device Name
ARTHROSCOPE ACCESSORY
Manufacturer (Section D)
MEDLINE RENEWAL
2747 sw 6th st.
redmond OR 97756
MDR Report Key6103076
Report Number3032391-2016-00041
Device Sequence Number1359736
Product Code HRX
UDI-Device Identifier10888277382855
UDI-Public10888277382855
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K012667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/30/2019
Device Model Number375-950-100
Device Lot Number280654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2016
Initial Report FDA Received Date11/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR